Hail, Harmon
- When
- May 8, 11:50 AM CST
- Where
- Harmon County, Hollis
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.690, -99.920
Another round of storms developed across the Texas panhandle and developed into a line as it moved eastward across southern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Another round of storms developed across the Texas panhandle and developed into a line as it moved eastward across southern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 8, 11:48 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT FRI MAY 8 2015
.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
A STALLED OUTFLOW BOUNDARY FROM NEAR KELK TO KOKC DIVIDES
STRATIFORM LOW CLOUDS TO THE N FROM MORE CONVECTIVE CONDITIONS TO
THE S. TSRA...SOME SEVERE...ARE LIKELY TO TREK E/NE ACROSS OK/N
TX THIS AFTERNOON...WITH THE MOST INTENSE STORMS MAINLY S OF THE
BOUNDARY. IT IS UNCLEAR WHETHER THE LOW CEILINGS WILL IMPROVE
SIGNIFICANTLY TODAY OR NOT. THERE IS A POSSIBILITY AGAIN OF VERY
LOW CEILINGS AND FG...BUT WE EXPECT WINDS TO REMAIN TOO STRONG FOR
THE FG. MUCH LIKE LAST NIGHT...IF WINDS DECREASE UNEXPECTEDLY...FG
WILL BE POSSIBLE. AS A LARGE STORM SYSTEM TO OUR W ADVANCES E
TONIGHT...WE EXPECT WIDESPREAD ELEVATED CONVECTION TO DEVELOP.
EXPECT SCT TO NUMEROUS SHRA AND TSRA LATE TONIGHT INTO EARLY
SATURDAY. TIMING AND POSITION OF THE TSRA IS TOO DIFFICULT TO
FORECAST AT THIS POINT TO INCLUDE IN TAFS. MORE-ORGANIZED
CONVECTIVE DEVELOPMENT IS EXPECTED JUST BEYOND THE RANGE OF THE
TAFS.
CMS
&&
.PREV DISCUSSION... /ISSUED 1043 AM CDT FRI MAY 8 2015/
DISCUSSION...
PERSISTENT CLOUD COVER APPEARS TO BE REDUCING THE SEVERE WEATHER
POTENTIAL SOMEWHAT ACROSS CENTRAL AND NORTHERN OKLAHOMA TODAY.
THAT DOES NOT SIGNIFICANTLY AFFECT THE GRIDDED FORECAST...BUT
THERE MAY BE SOME ADJUSTMENTS TO THE SEVERE WEATHER OUTLOOKS
LATER THIS MORNING.
THE SAME CLOUD COVER HAS SLOWED HEATING ACROSS MUCH OF
OKLAHOMA...AND WE WILL ADJUST THE HOURLY GRIDS ACCORDINGLY.
ADDITIONAL UPDATES MAY BE NEEDED THROUGH THE DAY AS THE EVOLUTION
OF THE CONVECTIVE SYSTEMS BECOMES MORE APPARENT.
PREV DISCUSSION... /ISSUED 331 AM CDT FRI MAY 8 2015/
DISCUSSION...
TODAY WILL BE ANOTHER RATHER COMPLICATED SITUATION WITH REGARDS TO
CONVECTION AND ATTENDANT SEVERE WEATHER THREAT... AS WELL AS
ADDITIONAL HEAVY... POSSIBLY FLOODING RAINFALL. WILL ALSO HAVE
SOME PATCHY FOG TO DEAL WITH FOR A WHILE THIS MORNING.
MANY OF THE MODELS DEPICT MORNING CONVECTION DEVELOPING AS LIFT
BEGINS TO OVERSPREAD THE AREA AHEAD OF A LEAD SHORTWAVE. HOWEVER
THE MODELS DIFFER IN THEIR PLACEMENT OF THIS CONVECTION THROUGH
THE MORNING HOURS. THEY ALSO DIFFER IN HOW TO HANDLE RESIDUAL LOW
LEVEL BOUNDARIES FROM OVERNIGHT CONVECTION. MAIN BOUNDARY THIS
MORNING SHOULD RESIDE TO OUR SOUTH... BUT WOULD EXPECT IT TO TRY
TO LIFT BACK TO THE NORTH AS SOUTHERLY LOW LEVEL FLOW INCREASING
LATER THIS MORNING.
LATEST NAM/GFS DEPICT BOUNDARY LIFTING BACK TO NEAR I-40 CORRIDOR
BY AFTN. FOLLOWING THIS SCENARIO... WHICH ALSO KEEPS MUCH OF THE
MORNING CONVECTION ACROSS NORTHERN HALF OF THE AREA...WOULD AID IN
REINFORCING SURFACE BOUNDARY SOMEWHERE NEAR OR SLIGHTLY SOUTH OF
THE I-40 CORRIDOR BY THIS AFTN... ALTHOUGH OTHER BOUNDARIES WILL
LIKELY BE IN PLACE ACROSS THE AREA. ALTHOUGH THIS WOULD LIMIT
INSTABILITY ACROSS MUCH OF NORTHERN INTO PARTS OF CENTRAL
OKLAHOMA... SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WOULD REMAIN
IN THE MORE UNSTABLE ENVIRONMENT FOR THE AFTN INTO THE EVENING.
THIS WILL BE THE MORE LIKELY AREA FOR MORE SIGNIFICANT STORMS...
INCLUDING VERY LARGE HAIL... DAMAGING WINDS AND TORNADOES THIS
AFTN AND EVENING.
LATEST FEW RUNS OF HRRR GIVE A DIFFERENT SCENARIO THIS MORNING.
THIS MODEL HAS MORE OF A COMPLEX OF STORMS DEVELOPING AND MOVING
ACROSS THE SOUTHERN HALF OF OKLAHOMA AND THE RED RIVER VALLEY
DURING THE DAY. THIS WOULD LIKELY BE THE MAIN SHOW FOR THE DAY AND
ANY ATTENDANT SEVERE WOULD LIKELY BE ASSOCIATED WITH THIS COMPLEX
OF STORMS... MUCH LIKE WHAT OCCURRED ON THURSDAY. EITHER SCENARIO
WOULD SUGGEST THAT THE SOUTHERN HALF OF OKLAHOMA SOUTH INTO NORTH
TEXAS WOULD BE THE FAVORED LOCATIONS FOR MORE SIGNIFICANT SEVERE
STORMS.
THIS ACTIVITY SHOULD GRADUALLY WEAKEN AND MOVE EAST OF THE AREA
LATE TONIGHT. WE THEN SET THE STAGE FOR ANOTHER DAY OF SEVERE
WEATHER ON SATURDAY. MAIN UPPER TROUGH IS EXPECTED TO SWING OUT
INTO THE PLAINS BY SAT AFTN AND EVENING. MODELS ARE AGAIN SHOWING
SOME MORNING SHOWERS/STORMS DEVELOPING ACROSS WESTERN INTO CENTRAL
SECTIONS OF THE AREA AS LIFT BEGINS TO INFLUENCE THE AREA AHEAD OF
MAIN TROUGH. THINK THAT THIS SHOULD PROGRESS EAST QUICK ENOUGH
THAT ATMOSPHERE SHOULD RECOVER/DESTABILIZE ALONG AND EAST OF THE
DRYLINE BY SAT AFTN ACROSS THE EASTERN OK/TX PANHANDLES INTO
WESTERN PORTIONS OF OKLAHOMA. THE COMBINATION OF EXPECTED
INSTABILITY AND FAVORABLE WIND FIELDS ARE EXPECTED TO LEAD TO THE
DEVELOPMENT OF SUPERCELL THUNDERSTORMS IN THESE AREAS SAT AFTN
CAPABLE OF TORNADOES/VERY LARGE HAIL/DAMAGING WINDS. THESE STORMS
WILL THEN MOVE EAST AND NORTHEAST ACROSS WESTERN OKLAHOMA AND
PERHAPS WESTERN NORTH TEXAS TOWARD THE I-35 CORRIDOR DURING THE
EVENING HOURS.
THIS SYSTEM WILL SLOWLY LIFT NORTH AND EAST SATURDAY NIGHT INTO
SUNDAY. AS THIS OCCURS... A COLD FRONT WILL SLIP SOUTH INTO THE
AREA AND WILL AGAIN BE A FOCUS FOR THUNDERSTORMS... SOME SEVERE
SUNDAY AFTN MAINLY ALONG AND SOUTHEAST OF I-44.
ALL THROUGH THIS TIME WILL BE ADDING TO THE RAINFALL AMOUNTS AND
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH MOTHER'S DAY
WEEKEND. WILL CONT WITH THE CURRENT FLOOD WATCH THAT GOES THROUGH
THE DAY ON SUNDAY.
SHOULD SEE A DAY OR TWO OF MORE TRANQUIL WEATHER TO BEGIN NEXT
WEEK BEFORE MOISTURE BEGINS TO PULL BACK NORTH AND PRECIP CHANCES
RETURN TO THE AREA. RIGHT NOW ADDITIONAL SEVERE WEATHER
POSSIBILITIES LOOK LOW AT LEAST THROUGH THE MIDDLE OF THE WEEK.
TEMPERATURES THROUGH THE WEEK REMAIN MILD... BUT MUGGY CONDITIONS WILL
LINGER.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 63 77 63 / 60 70 70 40
HOBART OK 76 63 78 57 / 70 40 60 20
WICHITA FALLS TX 79 66 80 63 / 70 40 60 30
GAGE OK 75 59 78 51 / 50 50 60 20
PONCA CITY OK 81 63 77 63 / 50 70 70 50
DURANT OK 80 67 79 66 / 40 60 60 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ006>008-011>013-
015>048-050>052.
TX...FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ083>090.
&&
23/23/23HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT FRI MAY 8 2015 OKZ004>048-050>052-TXZ083>090-091715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS TODAY AND TONIGHT. LOCATION... THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE EXTENDING FROM GOODLETT TEXAS... TO LAWTON AND PAULS VALLEY... TO DURANT OKLAHOMA. AN ENHANCED RISK IS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. TIMING... THROUGH 10 PM IMPACTS... HAIL UP TO THE SIZE OF TENNIS BALLS...WIND GUSTS UP TO 80 MPH... AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WHICH MAY RESULT IN FLASH FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS TODAY AND TONIGHT. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON. THIS ACTIVITY WILL SPREAD EAST AND NORTHEAST THE REST OF THIS AFTERNOON AND THIS EVENING. THE MOST LIKELY AREA FOR THE MOST SIGNIFICANT SEVERE WEATHER WILL BE NEAR AND SOUTH OF THE RED RIVER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. A FEW TORNADOES COULD BE POSSIBLE AS WELL... MAINLY IN THE MODERATE RISK AREA. THE THUNDERSTORMS COULD DEVELOP INTO ONE OR MORE BOWING LINES LATER THIS AFTERNOON AND EVENING. IF THIS OCCURS... DAMAGING STRAIGHT-LINE WINDS WILL BECOME A BIGGER CONCERN THAN THE HAIL. THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH OVERNIGHT. HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY SATURDAY. .HEAVY RAIN... WITH THE CONTINUED THREAT OF LOCALLY HEAVY RAINFALL...FLASH FLOODING AND RIVER FLOODING WILL CONTINUE TO BE A CONCERN IN AREAS WITH PROLONGED RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH A MODERATE RISK FOR SEVERE STORMS SATURDAY...AND A SLIGHT RISK SUNDAY. ON SATURDAY...A POTENT STORM SYSTEM COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY...WILL YIELD A VERY FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL ALL BE POSSIBLE...ALONG WITH THE POTENTIAL FOR A STRONG TORNADO OR TWO. ON SUNDAY...SEVERE STORMS MAY DEVELOP ALONG A SLOW MOVING FRONT...BRINGING A CONTINUED THREAT OF LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. BY MONDAY...A COLD FRONT SHOULD RESULT IN DECREASING STORM CHANCES FROM WEST TO EAST...BUT A LOW CHANCE OF THUNDERSTORMS WILL REMAIN ACROSS SOUTHEASTERN OKLAHOMA. THUNDERSTORMS WILL THEN RETURN EACH DAY FROM TUESDAY INTO NEXT WEEKEND...AS A SERIES OF SYSTEMS MOVES THROUGH THE SOUTHERN PLAINS. AT THIS TIME...THE POTENTIAL FOR SEVERE STORMS APPEARS RELATIVELY LOW FROM TUESDAY ONWARD. .HEAVY RAIN... ADDITIONAL HEAVY RAIN WILL BE POSSIBLE ACROSS THE AREA THROUGH THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLASH FLOODING AND MAINSTEM RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The Altus AFB radar (KFDR), 94 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
21 hail, 18 thunderstorm wind, 9 flash flood, 4 tornado, 3 flood. Local standard time, as filed.
Quarter to golfball size hail. No damage reported.
No damage reported.
No damage reported.
No damage reported.
Grain bin was destroyed. Also roof damage.
Large tree blown down. Also railroad crossing guard down.
No damage reported.
No damage reported.
No damage reported.
One car stalled in high water along Highway 152 east of Highway 58.
No damage reported.
Power lines blown over near northwest 48th avenue and Robinson street in northwest Norman.
Hail reported at Robinson and Flood. No damage reported.
Wind reported at Robinson and Flood. No damage reported.
No damage reported.
Also winds to 65 mph.
No damage reported.
No damage reported.
Hail measured just west of I-35 and south of Tecumseh. No damage reported.
Hail reported at Rockcreek and Sooner road. No damage reported.
Roadways packed with hail.
No damage reported.
Sunnylane impassable between Reno and NE 4th Street due to high water. No damage reported.
A report was relayed via media of a brief rain-wrapped tornado damaging road signs near the interchange of Interstate 44 and US-277.
Northwest 150th St. underwater near Pennsylvania Avenue. No damage reported.
A storm chaser reported a tornado briefly developed approximately 5 miles east or east-southeast of Randlett. No damage was reported.
KSWO TV reported a tornado crossed highway 70 to the west of Waurika. No damage was reported and the location is estimated.
Rainfall rates of two inches per hour observed. Numerous streets flooded, with water flooding yards and encroaching on homes.
No damage reported.
No damage reported.
No damage reported.
A video was taken of a brief tornado near Waurika. No damage was reported and the location of this tornado is estimated.
Several low water crossings flooded and impassable.
Water rescue near Main St. and Southwest 48th. Damages unknown.
Lost Creek out of its banks and covering parts of the road near 149th and Pennsylvania Ave.
Street flooding in and around Waurika.
Numerous roads flooded, including 1st St, Main St, School Rd, Chaparral Rd, and Hargrove Rd. Water up to two feet deep in places.
Three mile wide swath of damage from Vanoss to Union City. Trees and power lines down. A couple of sheds damaged. No injury or home damage reports. Estimated 50 to 60 mph winds at Vanoss. Measured gust to 73 mph east of Ada at highway 1 and county road.
No damage reported.
Numerous power lines down on highway 1.
Also torrential rainfall at Coal and Potontoc county line on highway 3. No damage reported.
Car stalled in high water due to heavy rainfall.
Numerous roads flooded and impassable. No damage reported.
Several vehicles stranded in two to three feet of running water over Commerce Street.
Large tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579094, 579095, 579096, 579098, 579099, 579100, 579101, 579102, 579103, 579104, 579105, 579106, 579109, 579110, 579111, 579112, 579741, 579113, 579114, 579115, 579116, 579117, 579118, 579120, 579121, 579122, 579123, 579124, 579125, 579127, 579128, 579129, 579742, 582212, 579743, 582213, 582214, 579744, 579130, 579131, and more.